Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Should we change the SHELCAL-OS with other supplements since her calcium levels are not improving ?

Hi, my mother is taking SHELCAL-OS (before she was taking SHELCAL-500 but it was not absorbing properly) but yet her calcium level was low so the doctor has prescribed to take the sachet of D-RISE once a week. Now even if she doesnt take the sachet for a week the 2nd week she gets bad pain in her foot . Does she need to change the SHELCAL-OS with some other supplements?
Asked On : Tue, 19 Jun 2012
Answers:  1 Views:  516
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Internal Medicine Specialist 's  Response
Hi there,

Thanks for your query.

From the brief information provided, your mother may be suffering from Vitamin D deficiency. This can be confirmed by getting Blood Vitamin D level estimation.

Vitamin D facilitates absorption of calcium from the intestine. Poor absorption results due to vitamin D deficiency.

Further, it may be appreciated that the level of calcium in the blood increases very gradually and NOT overnight!

It would recommend that you give her high doses of Calcitriol (0.5-0.75 mcg) DAILY (instead of D-Rise), till such time Blood Vitamin D level report is received. If Vitamin D is deficient, continue with suggested doses of calcitriol, with monthly Blood Vit D level monitoring.

Shelcal-OS is GOOD ENOUGH.

Consult your doctor who knows what would be best for you.

Dr. Rakesh Karanwal
Answered: Thu, 24 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor